MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Dizziness (2194); Halo (2227); Unspecified Eye / Vision Problem (4471)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date was not provided, however it was noted right eye issues were noticed immediately, therefore, (b)(6) 2019 is provided as a best estimate.If explanted, give date: not applicable, as the intraocular lens remains implanted in the patient's ocular dexter (right eye).The device was not returned for analysis as the product remains implanted in the patient's ocular dexter (right eye).A review of the device/lot history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Patient reported he sees halos glares, shadows, lack of depth of perception, and lack of clarity in his ocular dexter (right eye).His vision has been very bad since the surgery and his vision is much worse at night.For the past year he has had great stress and distress, between sparkles, lights at night, he has trouble with traffic lights, and he can't distinguish things.His doctor has been aware of this since the beginning, he felt the symptoms fairly immediately and notified the doctor of his symptoms.He has spoken with his doctor about switching to a monofocal lens however, with covid-19 a surgery date has not been set.Patient also reports it has made him dizzy at times, he is very disappointed and he¿s astonished, at everything that he has been going through.Additional information was obtained through follow-up confirming nighttime driving is affected and concentric circles are observed when looking at bright lights at night.Right eye issues were noticed immediately.Patient has seen the doctor two (02) times, the first was serval months ago and the second time was a few weeks ago.No further information was provided.This report captures the iol in the patient's ocular dexter (right eye).A separate report will be filed for the patient's ocular sinister (left eye).
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted that the use of section h-6 health effect clinical code 2194 ¿ dizziness was incorrect as this is a consumer eye health (ceh) code.Therefore, this supplemental filing is to correct the health effect clinical code that was incorrectly reported.The following sections have been updated accordingly: section h-6 health effect - clinical code: 4471 ¿ dizziness all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11325665
Report Number2648035-2021-07228
Device Sequence Number11797355
Product Code POE
UDI-Device Identifier05050474579026
UDI-Public(01)05050474579026(17)230727
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/27/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Supplement Date Received by Manufacturer12/02/2023
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale